MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366668
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported the bd vacutainer® serum blood collection tubes experienced underfill or low draw of a tube with blood.The following information was provided by the initial reporter.The customer stated: "customer called in to reported issues of under-filling.She stated there is little to no vacuum.No date of event, no specific number of occurrences, no erroneous results and no medical intervention.Customer confirmed unused samples are available for investigation.(b)(6), - "spoke with the customer.She stated that all 35 tubes in this lot have had little or no vacuum at all, when using a straight needle.They are now using different lot #s and are not seeing any vacuum issues.She will send in samples.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/1/2021.H.6.Investigation: bd received 64 samples of material 366668, batch 0121033 for investigation.Four samples were evaluated by visual examination and 60 samples were evaluated by draw testing and the indicated failure mode for low draw volume with the incident lot was not observed as all product specifications were met.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.All retention samples met specification requirement when tested.
 
Event or Problem Description
It was reported the bd vacutainer® serum blood collection tubes experienced underfill or low draw of a tube with blood.The following information was provided by the initial reporter.The customer stated: "customer called in to reported issues of under-filling.She stated there is little to no vacuum.No date of event, no specific number of occurrences, no erroneous results and no medical intervention.Customer confirmed unused samples are available for investigation.24-feb-2021: bd tech barbara carson, - "spoke with the customer.She stated that all 35 tubes in this lot have had little or no vacuum at all, when using a straight needle.They are now using different lot #s and are not seeing any vacuum issues.She will send in samples.".

Brand Name
BD VACUTAINER SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key11499563
Report Number1024879-2021-00182
Device Sequence Number17446018
Product Code JKA
UDI-Device Identifier50382903666688
UDI-Public50382903666688
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Model Number366668
Device Catalogue Number366668
Device Lot Number0121033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1